Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2007, 10:52 PM CDT for Lafayette County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 17, 2007, 11:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 9:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 180352 SVRMKX WIC065-180415- /O.NEW.KMKX.SV.W.0046.070718T0352Z-070718T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1052 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1115 PM CDT * AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ARGYLE...OR ABOUT 7 MILES EAST OF DARLINGTON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODFORD AND 6 MILES NORTH OF SOUTH WAYNE BY 1100 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4281 9013 4251 9043 4251 8984 4281 8983 $$ BORGHOFF
2 follow-up statements
000 WWUS53 KMKX 180402 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1101 PM CDT TUE JUL 17 2007 WIC065-180415- /O.CON.KMKX.SV.W.0046.000000T0000Z-070718T0415Z/ LAFAYETTE- 1101 PM CDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN AND EASTERN LAFAYETTE COUNTY... AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAMONT TO WOODFORD TO GRATIOT...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WOODFORD BY 1105 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4281 9013 4251 9043 4251 8984 4281 8983 $$ BORGHOFF
000 WWUS53 KMKX 180410 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1110 PM CDT TUE JUL 17 2007 WIC065-180418- /O.EXP.KMKX.SV.W.0046.000000T0000Z-070718T0415Z/ LAFAYETTE- 1110 PM CDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AND EASTERN LAFAYETTE COUNTY EXPIRES AT 1115 PM CDT... THE THUNDERSTORM THAT QUICKLY PULSED TO SEVERE LIMITS HAS WEAKENED SIGNIFICANTLY...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1115 PM. ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME STORMS MAY AGAIN BECOME SEVERE. LAT...LON 4281 9013 4251 9043 4251 8984 4281 8983 $$ BORGHOFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:15 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 17, 9:15 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT TUE JUL 17 2007 FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH WEDNESDAY NIGHT. LATEST WATER VAPOR IMAGERY INDICATED VORTICITY MAXIMUM OVER NORTHERN WISCONSIN...HELPING TO PRODUCE ISOLATED CONVECTION THERE. IN ADDITION...ANOTHER VORTICITY MAXIMUM WAS LOCATED OVER EASTERN NORTH DAKOTA AND NORTHEAST SOUTH DAKOTA...PERHAPS ASSOCIATED WITH SHOWERS AND ISOLATED STORMS IN SOUTHERN MINNESOTA AND NORTHERN IOWA. AT THE SURFACE...WEAK QUASI-STATIONARY BOUNDARY WAS LOCATED FROM LOW IN NORTHERN PLAINS EAST ACROSS FAR SOUTHERN MINNESOTA AND INTO SOUTHERN WISCONSIN. .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. MAIN ISSUE IS IF AND WHEN CONVECTION WILL AFFECT THE FORECAST AREA TONIGHT THROUGH WEDNESDAY NIGHT. CURRENT INDICATIONS ARE THAT THE CAP IS WEAKENING AND THUNDERSTORMS WILL SOON DEVELOP ACROSS SOUTHWEST WISCONSIN. ECHO TOPS ARE RISING TO NEAR 60 THSDT FT ALREADY. SHORT RANGE MODELS INDICATING ANOTHER MCS SHOULD FORM IN THE SOUTHERN MINNESOTA/NORTHERN IOWA AREA ALONG THE BOUNDARY THERE...AND THEN TRACK INTO SOUTHERN WISCONSIN/NORTHERN ILLINOIS AREA LATE THIS EVENING AND OVERNIGHT PER 850-300MB MEAN WIND VECTORS. NAM AND GFS BOTH SEEM TO HAVE BETTER TIMING AND PLACEMENT AGREEMENT WITH THIS SCENARIO THAN YESTERDAY. NAM AND GFS BOTH SHOW LOW LEVEL WARM AIR ADVECTION...FRONTOGENESIS...AND MOISTURE POOLING OVER SOUTHERN WISCONSIN TONIGHT. MEAN LAYER CAPE OF 1000 TO 2000 J/KG LATE THIS AFTERNOON BECOMES ELEVATED TONIGHT...AND INCREASES TO OVER 2000 J/KG. DEEP LAYER SHEAR EXPECTED TO BE IN THE 30 TO 40 KNOT RANGE. STABLE LAYER EXPECTED TO BE FAIRLY SHALLOW...LESS THAN 1000 FEET...SO DOWNBUST WIND POTENTIAL IS ENHANCED. GIVEN THESE VALUES...CAN/T RULE OUT SOME SEVERE WEATHER WITH AN MCS TONIGHT. WILL GO WITH LIKELY POPS IN THE SOUTHWEST AND FAR SOUTH...TAPERING TO CHANCE TO THE NORTHEAST. PRECIPITABLE WATER VALUES OF 1.50 TO 1.75 INCHES ALSO LEAD TO LOCALLY HEAVY RAINFALL WITH ANY STORMS. WILL ALSO MENTION AREAS OF FOG AFTER MIDNIGHT...WITH LIGHT WINDS AND MID 60S DEW POINTS BELOW SHALLOW TEMPERATURE INVERSION. SURFACE AND LOW LEVEL FEATURES TO REMAIN IN THE SOUTHERN WISCONSIN VICINITY FOR WEDNESDAY AND WEDNESDAY NIGHT. SIMILAR INSTABILITY AND SHEAR PARAMETERS EXIST DURING THE DAY...SO SEVERE WEATHER POSSIBLE AGAIN. WILL MAINTAIN HIGH CHANCE POPS FOR NOW...AS NAM AND GFS DIFFER SOME WITH TIMING AND PLACEMENT OF QPF AND POTENTIAL MCS. BOUNDARY MOVES SOUTH OF WISCONSIN AS A COLD FRONT ON THURSDAY...WITH COLD AIR ADVECTION USHERING IN COOLER AND DRIER AIR BY THURSDAY NIGHT. WILL KEEP CHANCE POPS FOR THURSDAY FOR NOW...WITH VORTICITY MAXIMUM PROPAGATING THROUGH THE REGION. .LONG TERM...FRIDAY THROUGH TUESDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW AN AMPLIFIED UPPER LEVEL RIDGE OVER THE CENTRAL CONUS AND CANADA 12Z FRIDAY THROUGH 00Z SUNDAY...BETWEEN TROUGHS OVER THE PACIFIC NORTHWEST AND THE NORTHEAST CONUS. ECMWF THEN FORMS A WEAK CUTOFF LOW OVER THE OHIO VALLEY AT 00Z MONDAY...WHICH SEEMS BOGUS COMPARED TO THE MORE REALISTIC TROUGH OVER THE NEW ENGLAND STATES ON THE GFS. UPPER RIDGE CONTINUES TO HOLD THROUGH TUESDAY. AT THE SURFACE...LARGE HIGH PRESSURE MOVES SLOWLY SOUTHEAST THROUGH THE WESTERN GREAT LAKES REGION OVER THE WEEKEND...WITH RIDGE HOLDING THROUGH TUESDAY. SO...THIS PERIOD LOOKS DRY. GRADUAL WARM AIR ADVECTION DURING PERIOD SHOULD LEAD TO WARMER TEMPERATURES AS WELL. && .AVIATION...AREAS OF MVFR CIGS ACROSS SRN WI SHOULD CONTINUE TO ERODE THIS AFTERNOON DUE TO DAYTIME HEATING. OTHERWISE...A STATIONARY FRONT EXTENDS FROM SRN MN EWD INTO SRN WI THIS AFTERNOON WITH A NW TO SE ARC OF TSTORMS ALONG THE MS RIVER IN IA. THESE STORMS MAY AFFECT SW WI FOR A TIME THROUGH LATE AFTERNOON BUT SHOULD DRIFT INTO NRN IL AFTERWARD. A COMPLEX OF TSTORMS WILL DEVELOP ALONG THE FRONT THIS EVENING OVER SRN MN AND NRN IA AND THEN MOVE E-SEWD ACROSS SRN WI AND/OR NRN IL. TIMING OF TSTORMS IS DIFFICULT TO DETERMINE BUT BEST ESTIMATE IS FROM 0400 UTC TO 1000 UTC. BEFORE AND AFTER TSTORM COMPLEX MOVES ACROSS THE AREA...MVFR FOG AND AREAS OF MVFR CIGS MAY DEVELOP DUE TO LIGHT WINDS AND HIGH SURFACE MOISTURE. IN ADDITION...LOCAL IFR VSBYS AND CIGS MAY DEVELOP IN WAKE OF TSTORM COMPLEX DUE TO ADDITIONAL MOISTURE FROM RAINFALL AND CONTINUED LIGHT WINDS. FROM 1500 TO 1700 UTC ON WED...THE MAJORITY OF LOWER CIGS AND VSBYS SHOULD ERODE WITH VFR CONDITIONS EXPECTED. HOWEVER...THE STATIONARY FRONT WILL REMAIN OVER NRN IL AND/OR SRN WI WITH MORE TSTORM DEVELOPMENT IN THE AFTERNOON OVER THE AREA. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && WOOD/GEHRING
Hazardous weather outlook, Jul 17, 8:30 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 830 PM CDT TUE JUL 17 2007 WIZ046-047-051-052-056>060-062>072-181000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 830 PM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF A LINE FROM FOND DU LAC TO NEAR LAKE GENEVA. THE PRIMARY THREAT WILL BE LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY EXPECTED TO SET UP ACROSS SOUTHERN WISCONSIN WILL RESULT IN PERIODS OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ON WEDNESDAY. ADDITIONALLY...HEAVY RAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-665-181000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 830 PM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 35 KNOTS OR MORE MAINLY WEDNESDAY AND WEDNESDAY NIGHT. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS ON FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 17, 10:00 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 PM CDT TUE JUL 17 2007 WIZ046-047-051-052-056>060-062>072-180500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1000 PM CDT TUE JUL 17 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT SOUTHWEST OF A LINE FROM WISCONSIN DELLS...TO MADISON...TO JANESVILLE UNTIL 4 AM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS FROM DECORAH IOWA...TO PRAIRIE DU CHIEN...TO SHULLSBURG...TO NEAR STOCKTON ILLINOIS. THIS LINE IS PUSHING SOUTHEAST AROUND 40 MPH. LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THE TENDENCY FOR THESE STORMS TO TRACK OVER THE SAME LOCATIONS MAY ALSO PROMOTE FLOODING POTENTIAL. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL TELEVISION...OR LOCAL RADIO FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS THROUGH TONIGHT. BORGHOFF
Local storm report, Jul 17, 10:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1044 PM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL BELMONT 42.74N 90.33W
07/17/2007 E0.25 INCH LAFAYETTE WI FIRE DEPT/RESCUE
HEAVY RAIN AND SMALL HAIL.
&&
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 66 min |
| Jul 18, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.